MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ

APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ
Model Number GTK17
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.This report is a follow-up report for medwatch report #(b)(4).
 
Event or Problem Description
Name of procedure being performed.Robo hysterectomy/bso/sln dissection and lysis of adhesions.Medwatch report #(b)(4)."describe the event or problem: surgical hysterectomy for patient with early stage endometrial cancer using alexis contained extraction system for removal of uterus.The bag apparently broke with morcellated pieces of uterus spilling.Though risk deemed low for intra-peritoneal spread, there is no way to be sure.In light of that, decision was made to add vaginal brachytherapy (radiation) to treatment plan, which was not part of the initial treatment plan.Examination of the bag reveals the area that broke appears to indicate stretching at the seam." the original intended procedure: "robo hysterectomy/bso/sln dissection and lysis of adhesions." event date: (b)(6) 2019.Concomitant device: ni.Patient status: radiation treatment plan was added to the plan which was not part of the initial treatment plan.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the root cause of the event.This report is a follow-up report for medwatch report #(b)(4).
 
Event or Problem Description
Name of procedure being performed: robo hysterectomy/bso/sln dissection and lysis of adhesions.Medwatch report # (b)(4): "describe the event or problem: surgical hysterectomy for patient with early stage endometrial cancer using alexis contained extraction system for removal of uterus.The bag apparently broke with morcellated pieces of uterus spilling.Though risk deemed low for intra-peritoneal spread, there is no way to be sure.In light of that, decision was made to add vaginal brachytherapy (radiation) to treatment plan, which was not part of the initial treatment plan.Examination of the bag reveals the area that broke appears to indicate stretching at the seam." the original intended procedure: "robo hysterectomy/bso/sln dissection and lysis of adhesions." event date: (b)(6) 2019 additional information was received via email on 22apr2019 from dir.Risk mgmt.Hosp: yes, instruments were used to place the bag into the patient."placed in vaginally, and then i think the robotic instruments were used to help bring it over the uterus." robotic fenestrated bipolar and cadier were in use when placing the specimen into the bag.Sharp instruments did not come into contact with the bag.The specimen was manually morcellated for removal.The guard was used.The righ was rolled down to bring the specimen to the surgace.Scalpel and ring forcepts and mayos were used to morcellate the specimen.The blade was visualized at all times and no cut below the guard occurred.Clamps were inserted into the bag to grasp tissue; they were ring forcepts, possibly a kocher.No instrumentation broke or compromised the bag.The abdomen was insufflated while manually morcellating.Yes, the bag removal was attempted before removing all the tissue.There was no unintentional tissue damage.Concomitant device ni.Patient status: radiation treatment plan was added to the plan which was not part of the initial treatment plan.

Brand Name
GTK17, ALEXIS CES W 12X100 KII BAL BLNT
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8452717
Report Number2027111-2019-00397
Device Sequence Number13500904
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826(17)210701(30)01(10)1341272
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K060629
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model NumberGTK17
Device Catalogue Number700314020
Device Lot Number1341272
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight91